# SDR 2005FA0001355

- Difficulty date: August 16, 2005
- Submitted: October 5, 2005
- Operation: General aviation
- Aircraft: N727TA
- Make and model: Braero HS125700A
- Aircraft serial: NA0202
- Engine: Garrtt TFE731*
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 61213
- Part serial: 2342
- Condition: Unserviceable
- Location: Valance Light
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS DISASSEMBLED FOR INSP.  GROUNDING STRAPS ON VALENCE LIGHTS BROKEN.  REPAIRED GROUNDING STRAPS.  AC WAS REASSEMBLED, PWR WAS APPLIED TO AC FOR CHECKOUT.  PWR WAS ON AC FOR HOURS.  INSPECTING OVERHEAD LIGHTING, NOTICED A SPARK.  DROPPED VALENCE TO INVESTIGATE, WHILE VALENCE WAS DROPPED, PWR SUPPLY BLEW UP.  NOTICED BECAUSE OF OVERLAPPING OF VALENCE LIGHT, THAT SILICONE WAS USED TO KEEP GROUNDING STRAPS FROM RUBBING ON LAMP HOLDERS.  LAMP HOLDER WAS RUBBED DOWN, GROUNDING STRAP WAS TOUCHING, CAUSING A SHORT AND PWR SUPPLY TO OVERHEAT AND BLOW UP.  RE-ADJUSTED GROUNDING STRAPS TO KEEP THEM AWAY FROM LAMP HOLDERS.  PWR SUPPLY WAS SUPPOSED TO SHUT LIGHTS OFF IN CASE OF A SHORT BUT THIS ONE DID NOT.
